Exact solitary- and periodic-wave modes in coupled equations with saturable nonlinearity

K. W. Chow, B. A. Malomed, Nakkeeran Kaliyaperumal

Research output: Contribution to journalArticlepeer-review

9 Citations (Scopus)

Abstract

We demonstrate that the known method, based on the Hirota bilinear operator, generates classes of exact solutions to a system of coupled nonlinear Schrodinger (CNLS) equations with nonpolynomial nonlinearity, either rational or algebraic (the latter involves a square root). The choice of the CNLS equations is suggested by known models for photorefractive media and Bose-Einstein condensation: The solutions are, generally, periodic, and they form families expressed in terms of the Jacobi elliptic functions, the elliptic modulus k being a free parameter of the family. In the limit case corresponding to the infinite period (k=1), the solutions amount to solitons. In some cases, the exact solutions may feature patterns with two peaks per period. Exact solutions are also found in a single NLS equation with a rational saturable nonlinearity and periodic potential in the form of squared Jacobi sine. (c) 2006 Elsevier B.V. All rights reserved.

Original languageEnglish
Pages (from-to)37-41
Number of pages4
JournalPhysics Letters A
Volume359
DOIs
Publication statusPublished - 2006

Keywords

  • SCHRODINGER-EQUATIONS
  • VECTOR SOLITONS
  • SPATIAL SOLITONS
  • OPTICAL-FIBER
  • INSTABILITIES
  • SYSTEM

Cite this